Advice & Tips:
the positive side effect of this med. is that I have lost some weight from it. But that is the only good part. I waqs on another med and gained weight because of it until my body became sick even though I was on a diet. Ever since I was put on this med about 10 months after I started having seizures after being seizure free for almost 10 years. A side effect I noticed right away with this med. was tingling in hands and feet, which even 3 years later I still get that. Itjust resurfaced about 3 weeks ago, when the last time I had them was when my dr. put me on the med. & when he upped it. He has not upped it and I don't have poor circulation. It can happen when you are walking like it did me. Of course there are the normal drowsiness,etc. But I did notice this med. does mimic the same symptoms as menopause, which I might be dealing with. My dr. that put me on this med. has hard time thinking that is true & didn't want to investigate my other symptoms I was having around the time of my seizures. Instead he just upped the med. which didn't help. Made my headaches even worse. Now I have a different dr. who is running alot of tests my other dr. didn't. I also have to investigate the fact the this med can cause a decrease in white blood cells. I don't know if that is true in my case, but it might help understand why some of my hormone levels might be coming out normal when I know there is something going on or wrong. I found that out in a book about side effects to meds. This med. currently doesn't control my seizures by itself, so I do not think it is very effctive for grand mal seizures like I have. I also have a very active life and it just doesn't fit in with my life, because I would and currently have to take more med. to try and control the seizures. That's not good for myself or my family. And my Family comes first. They rely on mom for everything.
Advice & Tips:
I have been taking Topamax since 2007 and I noticed many side effects that I was told about by my Neurologist. First was the tingling in my hands, feet and face. These symptoms went away after I took the medication for over a year. I also noticed a decrease in my number of seizures a year. I also had a decrease in tiredness. With this med you need to get proper sleep, and watch your diet. You can not over exert yourself. Especially in warm weather.. I have had a lot of success on this med and am very happy. I will continue to stay on it as long as I can..